PRESCOTT VALLEY, Ariz. — A police department in northern Arizona is warning people in the community of vaping devices with "dangerous" concentrates of THC. 

People have become "severely ill and/or incapacitated" after consuming tetrahydrocannabinol, or THC, through the devices, the Prescott Valley Police Department said in a Facebook post on Monday. 

THC is the main psychoactive compound in marijuana.

There have been six separate instances where people have shown signs and symptoms of receiving an exceptionally high dose of THC, which has resulted in hospitalization.

The vaping cartridges in these cases were generic, police said. 

"The Prescott Valley Police Department would like to remind the public that any THC product that is not obtained from an official Arizona Department of Health monitored source could be counterfeit and dangerous to the consumer," the department said. 

"Because the counterfeit products often vary in their contents, the THC marijuana concentrates are often higher and the effects on the user may be more psychologically and physically intense."

The department said that non-regulated THC concentrates are dangerous because there could be toxic chemicals that are inside of them or that have been used to create them. 

Anyone who believes they have come into contact with a THC concentrate should contact their local law enforcement agency for proper disposal. 

RELATED ARTICLES: 

 Arizona students take an anti-vaping campaign to the State Capitol

AZ attorney general files lawsuits against two major vaping product companies

'Vast majority' of vaping illnesses blamed on vitamin E

•  CDC reveals vape brands most seen in outbreak cases

•  Arizona 19-year-old suing Juul for getting him addicted to nicotine